MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND BUBBLE DETECTOR SENSOR; MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND BUBBLE DETECTOR SENSOR; MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS
Model Number 23-07-50
Medical Device Problem Code Under-Sensing (1661)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Serial number is unknown.This information will be provided in a supplemental report if made available.As the serial number is unknown, the device manufacture date could not be determined.This information will be provided in a supplemental report if made available.Livanova deutschland manufactures the bubble detector sensor.The incident occurred in cleveland, ohio.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received report that during bypass the perfusionist noticed that the bubble sensor showed a yellow ¿!¿ on the display control panel and was not reading.A plenty of ultrasonic gel was added and it worked temporarily but then gave a ¼¿ symbol with yellow "!".The bubble sensor was set on large size.There was no patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
Through follow-up communication livanova learned the model /serial number and udi code of device which have been added to the dedicated d.4 section.The manufacturing date of device has been added accordingly to h.4 section.H.10: through a follow up communication it was learnt that the sensor was tested before starting the procedure, as recommended in the s5 instruction for use, but it stopped working during procedure.Reportedly, the sensor correctly worked during the last two procedure it was used in.Moreover, it was reported that the ultrasonic gel was correctly applied on the 3/8 bubble sensor.The reported malfunction can be caused by: defective bubble sensor cable; defective bubble sensor module; bubble sensor not properly connected to its module (user error).A livanova field service technician was dispatched to the customer facility.The reported issue could be reproduced, ruling out a user error as cause of the event.Picture confirming the issue was provided by the authorized field service technician.A new bubble sensor was installed and the unit was then tested.No deviations were found when using the new bubble sensor.The new bubble sensor was therefore put in service and the entire s5 returned in its expected function.Based on collected information, the root cause of the reported malfunction is traced back to a defective bubble sensor.Most likely, a defective bubble sensor cable caused the reported event.

Brand Name
BUBBLE DETECTOR SENSOR
Common Device Name
MONITOR AND/OR CONTROL, LEVEL SENSING, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15299831
Report Number9611109-2022-00436
Device Sequence Number17968775
Product Code KRL
UDI-Device Identifier04033817900597
UDI-Public(01)04033817900597(11)220610
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K955152
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23-07-50
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown